What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 21, 12:50 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 21, 12:50 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 21 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 222 PM EDT Wed Jun 21 2023
The upper low spinning over North Georgia will gradually lift north
into Tennessee and Kentucky on Thursday. The surface reflection will
move north as well. However, the forecast area will still be east of
these feature and remain in a moist unstable environment. While
conditions will remain marginally suitable for severe storms (the
forecast area will find itself under a 12th consecutive day of some
type of SPC convective outlook), our main concern will be flooding
rain. WPC has us in a slight risk for excessive rainfall (level 2
out of 4) for Thursday and we will maintain the flood watch. The
abundant cloud cover and numerous thunderstorms will keep max temps
below average, in the mid 80s for most areas, with upper 80s from
Tallahassee west across the FL Panhandle.
&&
.SHORT TERM...
(Thursday night through Saturday night)
Issued at 222 PM EDT Wed Jun 21 2023
Cyclonic flow aloft will begin to turn more westerly on Saturday
as the deep layer trough pulls away. One more very wet day on
Friday with the potential for flooding continuing, which is
highlighted in the Hydrology section below. Some strong storms
are possible on Friday given modest instability and shear. A
drier air mass will finally begin to advect in on Saturday, with
highest PoPs confined to south of I-10.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 222 PM EDT Wed Jun 21 2023
The driest day of the period should be Sunday (PoPs 20-30%) before
a more seasonably moist air mass takes over during the early to
middle of next week, with PoPs closer to average (40-60%) on most
days. Will still need to monitor fast northwest flow aloft for
any potential MCS's that make a run at the region, but this
potential looks to remain to our west at this time. Temperatures
will be near seasonable levels through the period.
&&
.AVIATION...
(18Z TAFS)
Issued at 222 PM EDT Wed Jun 21 2023
Thunderstorms will impact ABY, DHN and ECP early in the period,
TLH in the later afternoon, and VLD in the evening. Gusty winds,
heavy rain and MVFR to IFR ceilings can be expected if a storm
nears a terminal. Some MVFR ceilings will persist overnight. Look
for another round of morning storms on Thursday.
&&
.MARINE...
Issued at 222 PM EDT Wed Jun 21 2023
A quasi-stationary front will remain draped northwest of the
waters, maintaining southwest winds over the next several days.
Southwest winds around 20 to 25 knots the rest of today will
decrease early tonight to 15 to 20 knots, and remain at that
level through Thursday. More tranquil boating conditions are
expected to settle into the waters on Friday and continue through
the upcoming weekend. The exception will be a higher coverage of
thunderstorms through Saturday, with locally higher winds and seas
at times.
&&
.FIRE WEATHER...
Issued at 222 PM EDT Wed Jun 21 2023
Recent heavy rains and anticipated additional rounds of heavy rain
over the next couple of days preclude any fire weather concerns.
&&
.HYDROLOGY...
Issued at 222 PM EDT Wed Jun 21 2023
Much of the region is saturated with rainfall amounts from 3 to 6+
inches over the past 3 days in some areas. Just today alone, radar
estimated rainfall of 3 to 5 inches over portions of Southwest GA
west of the Flint River and along the Gadsden/Leon County line.
This resulted in several reports of flooding between Dougherty and
Leon Counties. Additional rainfall of 2 to 5 inches with locally
higher amounts is forecast today through Friday across much of
the region. As a result, a Flood Watch remains in effect, as it
will only take 2-3 inch per hour rainfall rates to cause flash
flooding. On the area rivers, a Flood Warning remains in effect
for the Ochlockonee at Concord, and several area rivers remain in
action stage. Looking ahead, a drier pattern will begin to set
in late this weekend, and we'll continue to monitor area rivers
which will continue responding to runoff.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 86 72 85 / 80 90 60 90
Panama City 73 86 74 85 / 70 70 70 80
Dothan 69 85 69 86 / 60 70 50 70
Albany 69 84 69 85 / 70 80 60 80
Valdosta 69 84 70 84 / 90 90 60 90
Cross City 70 86 72 84 / 90 90 80 90
Apalachicola 74 85 74 84 / 80 80 80 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ730-755-
765-775.
&&
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM....LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 12:55 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM EDT Wed Jun 21 2023
ALZ069-GAZ142-143-155-211930-
Houston AL-Miller GA-Seminole GA-Early GA-
255 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern
Houston, western Miller, southwestern Early and northwestern Seminole
Counties through 330 PM EDT/230 PM CDT/...
At 254 PM EDT/154 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Donalsonville, moving northeast at
30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centerville, Gordon, Jakin, Saffold, Howards Mill, Mayhaw, Cuba,
Killarney, Enterprise, Lucy, Farley Nuclear Plant, Cedar Springs and
Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8507 3123 8512 3132 8479 3108 8475
3106 8495
TIME...MOT...LOC 1854Z 235DEG 27KT 3113 8497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Jun 21, 1:07 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
207 PM CDT Wed Jun 21 2023
ALZ066>069-211945-
Dale AL-Henry AL-Geneva AL-Houston AL-
207 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern Dale,
southwestern Henry, northeastern Geneva and northwestern Houston
Counties through 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dothan, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dothan, Headland, Ozark, Taylor, Midland City, Kinsey, Cowarts,
Newton, Webb, Pinckard, Malvern, Grimes, Napier Field, Hollis Dairy
Road, Waterford, Ewell, Light, Smyrna, Wicksburg and Sylvan Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 8541 3136 8536 3133 8530 3125 8524
3110 8550 3122 8569 3146 8556
TIME...MOT...LOC 1907Z 228DEG 11KT 3123 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 21, 1:17 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Wed Jun 21 2023
ALZ067-069-GAZ142-211945-
Henry AL-Houston AL-Early GA-
317 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southern Henry,
northeastern Houston and west central Early Counties through 345 PM
EDT/245 PM CDT/...
At 317 PM EDT/217 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 9 miles southeast of Headland, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Headland, Ashford, Cowarts, Columbia, Newville, Haleburg, Tumbleton,
Sigma, Grandberry Crossroads, Pearce, Rock Hill, Barber, Pleasant
Plains, Headland Municipal A/P, Miller, Hilton, Balkum, Sawhatchee
and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8519 3122 8529 3125 8524 3133 8530
3146 8537 3145 8509 3129 8491 3123 8512
TIME...MOT...LOC 1917Z 243DEG 7KT 3129 8520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Jun 21, 1:25 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM CDT Wed Jun 21 2023
FLZ008-010-012-212000-
Central Walton FL-Inland Bay FL-Washington FL-
225 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northeastern Bay,
east central Walton and Washington Counties through 300 PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Live Oak, Wausau, Ebro, Hinsons Crossroads, Singer Road,
Greenhead, Red Head, Holmes Valley, Gainer Spring, Millers Ferry,
Gilberts Mill, Bennett, Porter Lake, Smyrna, Spring Hollow, Sylvania
and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8587 3070 8585 3071 8584 3063 8543
3045 8545 3037 8555 3038 8556 3037 8559
3039 8579 3049 8596
TIME...MOT...LOC 1925Z 293DEG 18KT 3059 8580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Jun 21, 1:44 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
344 PM EDT Wed Jun 21 2023
ALZ066-067-069-GAZ142-212030-
Dale AL-Henry AL-Houston AL-Early GA-
344 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of eastern Dale, Henry,
Houston and western Early Counties through 430 PM EDT/330 PM CDT/...
At 343 PM EDT/243 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Headland, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Cottonwood, Headland, Dothan, Ozark, Taylor, Midland City,
Kinsey, Ashford, Cowarts, Newton, Webb, Columbia, Pinckard, Rehobeth,
Grimes, Avon, Newville, Napier Field and Gordon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3170 8526 3135 8495 3108 8493 3106 8541
3115 8549 3120 8549 3133 8561 3153 8563
3162 8555 3162 8542 3171 8542
TIME...MOT...LOC 1943Z 227DEG 16KT 3140 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Jun 21, 1:54 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
354 PM EDT Wed Jun 21 2023
FLZ010>013-112-212030-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
354 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southwestern Jackson,
Bay, northwestern Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 430 PM EDT/330 PM CDT/...
At 354 PM EDT/254 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Vernon to 17 miles
north of Lynn Haven to 12 miles north of Panama City Beach. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Bradford, Parker, Alford, Wausau, Moose Pond, Dirego Park, College
Station, Camps Head, Bennett, Porter Lake, Brannonville, West Bay,
Orange Hill and Recota Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8573 3072 8571 3070 8522 3040 8525
3014 8559 3034 8599
TIME...MOT...LOC 1954Z 272DEG 22KT 3065 8565 3050 8567 3039 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERY